Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

paim worse after ESI

edited 06/11/2012 - 8:34 AM in Chronic Pain
Hi everyone , I had my esi done last Thursday and was so happy Friday, Sat my pain was almost gone anyhow it was where I could stand it. Sunday it started back really bad and even worse in my lower back.. I am so tired today I feel as though I can not hold my head up, and trying to work is just killing me all I want to do is lay down and sleep..I think maybe some of that is just I wear myself out at night not getting any rest..Has anyone had worsening of symptoms after a esi?


  • and i did mention to you that you could be worse after you had your injection.every time they cut us up or stick a needle in our backs it will cause scar tissue and that's what is making you hurt ,,with an epidural you may also get a head ache .i think that once you are into facet joints and epidural injections the medical world has lost hope on you sometimes they work for a bit but in the main its just another hole in the dyke whilst the water is peeing over the top my advice put an ice pack on it and continue with your pain killers .if you have a TENS use that too
  • One thing to keep in mind is that when we start feeling a little better, we start using muscles that haven't been used for a while, which then leads us to more soreness.

    It is normal for an ESI to cause some additional soreness. My guess is that the relief you initially felt was from the numbing medication, and the longer lasting relief will come in a few days, typically peaking at about two weeks. Try not to worry too much about scar tissue. My doctor told me that the scarring is minimal from an ESI. I have trigger point injections every 2 months and have been reassured that this should not cause any permanent harm, unless we do it more often than that or use large amounts of steroid.

    I understand about the lack of sleep thing. That seems to be common with most of us here. Have you tried any kind of a sleeping medication, of course prescribed by your physician? I was so resistant to using one, but now that I do, I can feel the benefits of getting the rest needed (at least on most nights). Hot baths seem to help relax me enough to fall asleep too, but the pain wakes me up, so that is why a sleeping pill is beneficial. I hope you are able to find relief soon.

    Surviving chronic pain one day at a time, praying for a reprieve because living another 40 years like this doesn't sound too fun!
This discussion has been closed.
Sign In or Register to comment.